North Carolina, 2013Flash Flood in North Carolina, June 7, 2013
June 7, 2013 · NWS AKQ · 1 event in 1 county or zone
The combination of the remnants from Tropical Storm Andrea and a frontal boundary draped over the region caused heavy rain which produced flash flooding across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of the remnants from Tropical Storm Andrea and a frontal boundary draped over the region caused heavy rain which produced flash flooding across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 7, 3:34 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 7, 3:34 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT FRI JUN 7 2013
.SYNOPSIS...
TROPICAL STORM ANDREA WILL EXIT THE TO THE NORTHEAST TONIGHT. A WEAK
FRONTAL BOUNDARY WILL LINGER OVER THE AREA THROUGH THE WEEKEND
MAINTAINING UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BANDS OF HEAVY RAIN WITH A FEW THUNDERSTORMS COVERED MUCH OF THE CWA
AHEAD OF TROPICAL STORM ANDREA. FLOOD OR FLASH FLOOD WATCHES COVER
THE CWA UNTIL MIDNIGHT. FLOODING WAS REPORTED SOUTH AND EAST OF
RICHMOND. THE HEAVIEST RAINFALL WAS LINING UP ALONG A BOUNDARY
THAT EXTENDED FROM NEAR EMPORIA TO JUST EAST OF RICHMOND AND INTO
WESTMORELAND COUNTY. SOUTHEAST WINDS AND DEW POINTS IN THE LOW TO
MID 70S WERE TO THE EAST OF THE BOUNDARY AND LIGHT NORTHERLY WINDS
AND A BIT LOWER DEW POINTS WERE TO THE WEST.
ANOTHER AREA OF HEAVY RAIN ASSOCIATED WITH A MID LEVEL REFLECTION
OF ANDREA WAS PULLING NORTH OUT OF NORTH CAROLINA INTO THE
PIEDMONT COUNTIES. THIS WILL CONTINUE NORTH AND NORTHEAST THROUGH
CENTRAL VIRGINIA DURING THE EVENING HOURS.
THE ACTUAL CENTER OF ANDREA WAS MOVING ACROSS EASTERN NORTH
CAROLINA AND WILL CROSS SOUTHEAST VIRGINIA THIS EVENING.
ASIDE FROM THE HEAVY RAIN...A TORNADO THREAT CONTINUES THROUGH THIS
EVENING ACROSS EASTERN VIRGINIA AND THE LOWER MARYLAND AND VIRGINIA
PENINSULA.
PCPN WILL DIMINISH FROM S TO N AS ANDREA ACCELERATES OUT OF THE AREA
THIS EVENING WITH PCPN ENDING FOR THE MOST PART BEFORE MIDNIGHT.
LOW TEMPERATURES WILL RANGE FROM THE MID 60S IN THE PIEDMONT
COUNTIES TO THE UPR 60S TO NEAR 70 ELSEWHERE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
ALTHOUGH HIGH PRESSURE WILL BUILD INTO THE REGION FOLLOWING
ANDREA...A WEAK FRONTAL SYSTEM WILL LINGER. SATURDAY AND SUNDAY
SHOULD FEATURE WARM AND MODERATELY HUMID CONDITIONS WITH MAINLY AFTN
AND EARLY EVENING CONVECTION. HAVE POPS 40 PERCENT ON SATURDAY AND
30 PERCENT ON SUNDAY.
AS FOR TEMPS...HIGHS IN THE MID 80S SATURDAY AND UPR 80S TO NEAR 90
SUNDAY. LOW TEMPERATURES WILL RANGE FROM 65 TO 70.
FOR MONDAY...A SHORT WAVE APPROACHES THE MID ATLANTIC STATES. THE
SURFACE FRONT MOVES TO THE NORTH AS A WARM FRONT AS A COLD FRONT
APPROACHES FROM THE WEST. PCPN CHANCES INCREASE AND BY AFTN...HAVE
POPS OF 40-50 PERCENT OVER MOST OF THE AREA WITH 30 PERCENT BY THE
ALBEMARLE SOUND AND LIKELY 60 PERCENT FROM DORCHESTER COUNTY MD
ACROSS PORTIONS OF THE NORTHERN NECK TO FLUVANNA COUNTY VA AREA.
HIGH TEMPERATURES MONDAY ARE FORECAST TO RANGE FROM THE MID TO UPR
80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MID/UPPER LEVEL SW FLOW WILL PREVAIL DURING THE EARLY PORTION OF
NEXT WEEK...WITH A TROUGH OVER THE MIDWEST AND A RIDGE OVER THE
WESTERN ATLANTIC. A LINGERING SURFACE TROUGH AND THE APPROACH OF THE
MIDWEST TROUGH WILL PROVIDE A FOCUS FOR THE POTENTIAL OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM
APPROACHES FROM THE OHIO VALLEY LATE IN THE WEEK. HIGHS TUESDAY
SHOULD BE IN IN THE UPPER 80S TO LOW 90S...BEFORE TRENDING TOWARD
THE MID/UPPER 80S BY THE MIDDLE AND END OF THE WEEK. LOWS SHOULD
GENERALLY BE 65-70 TUESDAY MORNING...BEFORE TRENDING SLIGHTLY
DOWNWARD TO 60-65 THEREAFTER.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
TS ANDREA IS OVER NC AND MOVG TOWARDS SE VA WITH LOTS OF LOW LVL
MOISTURE AND SHOWERS AFFECTING THE REGION. WIDESPREAD MVFR/IFR
CONDS AFFECTING THE AREA AS NUMBEROUS SHOWERS FROM THE STORM MOVE
NORTH. ANDREA IS EXPECTED TO PASS OFF THE VA COAST EARLY THIS
EVENING. MODERATE TO HEAVY RAIN WILL OCCUR AT TAF SITES BEFORE THE
STORM MOVES NORTH OF THE REGION. WINDS WILL BE MOSTLY NE-SE...THEN
SHIFT SW-NW AS THE STORM MOVES NORTH. ORF/PHF/ECG/SBY MAY SEE
GUSTS UP TO 30-35 KTS THIS EVENING.
RAIN TAPERS OFF AND ENDS LATE TONIGHT. SUMMER LIKE PATTERN RETURNS
FOR SAT & SUN...WITH SCATTERED DIURNAL SHWRS/TSTMS POSSIBLE.
&&
.MARINE...
STATUS QUO WILL BE MAINTAINED WITH RESPECT TO MARINE HEADLINES
THROUGH THE EVENING WHILE TS ANDREA APPROACHES FROM THE SOUTH AND
CROSSES THE AREA. WILL CONTINUE WITH AN SCA FOR THE MIDDLE BAY/YORK
AND RAPPAHANNOCK RIVERS AND HANDLE ANY CONVECTIVE GUSTS GREATER THAN
OR EQUAL TO 34KT WITH SMWS. SEAS WILL RESPOND WITH THE APPROACH OF
THE TROPICAL SYSTEM AND INCREASING WIND BUILDING TO 7-11FT BY 00Z.
THE LOW QUICKLY MOVES NE AWAY FROM THE REGION TONIGHT. THE WIND WILL
DIMINISH AND SEAS WILL SLOWLY SUBSIDE. AN SCA WILL LIKELY NEED TO
FOLLOW THE GALE/TROPICAL FLAGS FOR SEAS OVER THE OCEAN. A SW WIND
AOB 15KT SHOULD PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
ONGOING SIGNIFICANT RISES IN AREA RIVERS ARE ONGOING ARE
GENERALLY EXPECTED TO REMAIN BELOW FLOOD STAGE. UPDATED GUIDANCE
FROM MARFC HAS RICHMOND WESTHAM JUST BARELY EXCEEDING FLOOD STAGE
(12 FT) SATURDAY BEFORE FALLING BLO FLOOD STAGE SUNDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
XTRATROPICAL GUIDANCE INDICATING TIDAL ANOMALIES BTWN 1/2 TO 1 FT
ABOVE NORMAL WITH THE NEXT 2 HIGH TIDE CYCLES. WATER LEVELS EXPECTED
TO REMAIN BELOW MINOR FLOODING THRESHOLDS. ONE AREA THAT WILL NEED
TO MORE CLOSELY MONITORED IS THE BAY SIDE OF THE LOWER MD EASTERN
SHORE/BAY SIDE OF ACCOMACK WHERE WATER LEVELS COULD APPROACH MINOR
STAGE DURING TONIGHTS HIGH TIDE CYCLE. A COASTAL FLOOD STATEMENT HAS
BEEN ISSUED TO ACCOUNT FOR THIS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR MDZ021>023.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ013>017-030>032-
102.
TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
060>090-092.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ091-093>100.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR VAZ099.
TROPICAL STORM WARNING FOR VAZ091-093>098.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR VAZ099-
100.
MARINE...TROPICAL STORM WARNING FOR ANZ632>634-637-638-656-658.
GALE WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ635-636.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630-631.
&&
SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...AJZ
AVIATION...JEF
MARINE...AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 7, 12:03 PM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
103 PM EDT FRI JUN 7 2013
NCZ012-VAZ072>078-081>090-092-080000-
NORTHAMPTON NC-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-
103 PM EDT FRI JUN 7 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
NCZ015>017-030>032-102-VAZ091-093>098-080000-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
103 PM EDT FRI JUN 7 2013
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA
OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TROPICAL STORM WARNING.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
MDZ025-VAZ099-100-080000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
103 PM EDT FRI JUN 7 2013
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
FLOOD WATCH.
HIGH RIP CURRENT RISK.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
MDZ021>024-NCZ013-014-080000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HERTFORD-GATES-
103 PM EDT FRI JUN 7 2013
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND INTERIOR NORTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
VAZ048-049-060>071-079-080-080000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
103 PM EDT FRI JUN 7 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
ANZ650-652-654-080000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
103 PM EDT FRI JUN 7 2013
...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
ANZ632>634-637-638-656-658-080000-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
103 PM EDT FRI JUN 7 2013
...TROPICAL STORM WARNING IN EFFECT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE
EASTERN JAMES RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635-636-080000-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
103 PM EDT FRI JUN 7 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-631-080000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
103 PM EDT FRI JUN 7 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05
In the hours before
Special weather statement, Jun 7, 4:02 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT FRI JUN 7 2013
MDZ022>024-072200-
INLAND WORCESTER-SOMERSET-WICOMICO-
502 PM EDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOMERSET...WORCESTER AND
WICOMICO COUNTIES THROUGH 600 PM EDT...
AT 502 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM TYASKIN TO UPPER HILL...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF PRINCESS ANNE TO 8 MILES SOUTHWEST OF
PRINCESS ANNE...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3851 7570 3846 7568 3845 7534 3835 7531
3830 7536 3798 7584 3804 7585 3806 7582
3806 7586 3810 7587 3814 7584 3813 7588
3821 7590 3822 7585 3824 7587 3823 7590
3829 7592 3839 7584 3841 7585
ZIMMERMANLocal storm report, Jun 7, 4:20 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD CAMBRIDGE 38.56N 76.08W
06/07/2013 DORCHESTER MD 911 CALL CENTER
SEVERAL ROADS CLOSED AND IMPASSABLE AROUND CAMBRIDGE.
&&
EVENT NUMBER AKQ1300574
JOLocal storm report, Jun 7, 4:47 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD HURLOCK 38.62N 75.85W
06/07/2013 DORCHESTER MD EMERGENCY MNGR
NUMEROUS ROADS FLOODING FROM HURLOCK TO SECRETARY AS
FLOODED FARM FIELDS DRAIN ACROSS THE ROADS.
&&
EVENT NUMBER AKQ1300575
JOLocal storm report, Jun 7, 4:52 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD WALKERS 37.42N 76.94W
06/07/2013 NEW KENT VA 911 CALL CENTER
HIGHWAY 60 EAST BOUND CLOSED AT MT PLEASANTS ROAD FROM
FLOODING. NUMEROUS OTHER ROADS FLOODED AROUND LANEXA.
&&
EVENT NUMBER AKQ1300576
JOLocal storm report, Jun 7, 5:18 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
618 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLASH FLOOD EMPORIA 36.69N 77.54W
06/07/2013 CITY OF EMPORIA VA 911 CALL CENTER
NUMEROUS ROADS AROUND EMPORIA NOW CLOSED DUE TO HIGH
FLOOD WATERS. SEVERAL ROADS ACROSS THE CITY HAVE BECOME
VERY DANGEROUS.
&&
EVENT NUMBER AKQ1300577
JOLocal storm report, Jun 7, 5:22 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FLASH FLOOD 1 SW LANES CORNER 36.65N 77.55W
06/07/2013 GREENSVILLE VA 911 CALL CENTER
NUMEROUS ROADS BEING CLOSED ACROSS GREENSVILLE COUNTY
DUE TO FLOOD WATERS. 911 REPORTING NUMEROURS ROADS UNDER
A FOOT OF WATER.
&&
EVENT NUMBER AKQ1300581
JOFlash Flood, Northampton
- When
- June 7, 5:23 PM EST to 6:30 PM EST
- Where
- Northampton County, 1.13 mi NW of Henrico to 1.35 mi NE of Henrico
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.542, -77.834
Rainfall amounts up to seven inches produced widespread flash flooding across the county. County law enforcement officers reported water over several roads in the northwest portions of the county. River Road in Henrico was impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, June 7, 20131 death · $111,000 · 75 kt wind · 17 events
- Tropical Storm in South Carolina, June 7, 20131 death · 1 event
- Heat in California, June 7 to 9, 201315 injured · 4 events
- Flooding and Strong Wind in Massachusetts, June 7 to 8, 2013$85,000 · 10 events
- Hail and Damaging Winds in Texas, June 7, 2013$55,000 · 1.25 in hail · 7 events
- Flooding in Rhode Island, June 7, 2013$35,000 · 7 events
- Flash Flooding and Damaging Winds in Georgia, June 7, 2013$23,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 7, 201350 kt wind · 19 events
- Excessive Heat in Arizona, June 7 to 9, 201311 events
- Flash Flooding and Flood in New York, June 7 to 8, 201311 events
- Flash Flooding in Virginia, June 7, 20139 events
- Flash Flooding and Flooding in New Jersey, June 7 to 10, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461711.